MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-475-20
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/16/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during the treatment of a posterior communicating artery aneurysm with fusiform morphology using a pipeline embolization device 4.75mm x 20mm, the catheter could not be deployed after two adjustments during the implantation process.The aneurysm was unruptured with a maximum diameter of 4 millimeters and a neck diameter of 3 millimeters.The distal landing zone was 10 millimeters, and the proximal landing zone was 12 millimeters, with normal vessel tortuosity.Dual antiplatelet treatment was administered, and the platelet reactivity unit level was 0.The angiographic result post-procedure was normal.The issue was resolved by replacing the device with a new product.No patient complications have been reported as a result of this event.Ancillary devices include: stryker guidewire.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported that the cause of the failure to deploy determined was unknown.It was corrected that the failure to deploy was with the pipeline and not the catheter.It was unknown if there were any issues with the catheter.The tip end of the pipeline failed to open.The pipeline had not been in a vessel bend when it failed to open.No additional steps or other devices were used in an attempt to open the pipeline.
 
Additional Manufacturer Narrative
Product analysis: equipment used: video inspection system (m-78210), ruler (m-83361) as found condition: the pipeline flex shield pushwire was returned for analysis within a shipping box; within an opened pipeline flex shield inner pouch; and within a dispenser coil.The pipeline flex shield braid was not returned for analysis.Therefore, any contributing factors could not be assessed.Damage location details: no bend was observed on the pushwire.The distal hypotube and ptfe shrink tubing were found to be intact with no signs of elongation.The distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.No defects were found with the tip coil, distal marker, re-sheathing marker, pads or with the proximal bumper.No other anomalies were observed.Conclusion: based on the analysis findings, the pipeline flex shield could not be confirmed to have failure/incomplete open at distal as the braid was not returned for analysis.However, the root cause could not be determined.Possible causes of failure/incomplete to open include vessel tortuosity and damage braid.H6.Coding updated based on analysis.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21403580
Report Number2029214-2025-00451
Device Sequence Number15780899
Product Code OUT
UDI-Device Identifier00763000284633
UDI-Public00763000284633
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-475-20
Device Catalogue NumberPED2-475-20
Device Lot NumberB720410
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/16/2025
Supplement Date Received by Manufacturer02/21/2025
04/19/2025
Initial Report FDA Received Date02/18/2025
Supplement Report FDA Received Date03/17/2025
05/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale
Patient Weight58 KG